MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMPHION; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA

BOSTON SCIENTIFIC CORPORATION SYMPHION; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Model Number FG-0201
Medical Device Problem Codes Device Displays Incorrect Message (2591); Pressure Problem (3012)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
This manufacturer report pertains to one of two symphion resecting devices that were used on the same procedure.It was reported to boston scientific corporation on (b)(6) 2019 that two symphion resecting device was used for a polypectomy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, an error was received stating low pressure detected, resection on hold and it was noted that there was saline leaking from the patient.The device was changed to another symphion resecting device since it was thought that there was a device malfunction due to the error.The second device was used and there was more saline noted that was flowing out from the patient.The physician was able to successfully resect, however it was noted that there less return flow of saline and there was a total deficit of 2,200 ml.A laparoscopy procedure was needed and it revealed a lot of saline was in the belly of the patient.The physician suspected possible perforation but successfully completed the procedure after the saline in the belly was removed.

Brand Name
SYMPHION
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 1242
MDR Report Key8769212
Report Number3005099803-2019-03488
Device Sequence Number2038694
Product Code PGT
UDI-Device Identifier08714729863656
UDI-Public08714729863656
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2019
Device Model NumberFG-0201
Device Catalogue Number74080
Device Lot Number0072114630
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR